Since endothelial dysfunction, CVD and ED are closely associated in epidemiological studies, the question for clinicians is whether to recommend the man presenting with ED undergo a cardiovascular (CV) evaluation. Clearly, based on numerous studies, ED can be considered at least a ‘marker’ for possible further vascular disease or CVD.15 In their report, Vlachopoulos and coworkers make the point that the man presenting with ED, the clinician, is offered an opportunity to attempt to improve the health of the man by addressing lifestyle modification, and consider further vascular evaluation owing to the clear relationship between endothelial dysfunction, ED and CVD.19
Phosphodiesterase type V inhibitors (PDE-5 inhibitors) are the most commonly used therapy for erectile dysfunction. These medications work by preventing the breakdown of chemicals that stimulate increased blood flow into the penis. Several different PDE-5 inhibitors are available, which differ slightly in how to use them and their side effects. They appear to be equally effective in the treatment of erectile dysfunction in general, but some individuals may respond to one of these medications more effectively than another.
Using the correct size of tension ring is critical in obtaining the best possible result from this type of treatment. If the ring is too tight, it can be uncomfortable. If too large a ring is used, the erection may not last. The tension ring should not be left in place longer than 30 minutes. Leaving the ring in place for longer than 30 minutes can cause damage to the penis and further aggravate the cause of the erectile dysfunction.
In rare cases, the drug Viagra ® can cause blue-green shading to vision that lasts for a short time. In rare cases, the drug Cialis® can cause or increase back pain or aching muscles in the back. In most cases, the side effects are linked to PDE5 inhibitor effects on other tissues in the body, meaning they are working to increase blood flow to your penis and at the same time impacting other vascular tissues in your body. These are not ‘allergic reactions'.